MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210425
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the monofilament would not come out of the accu-pass hence, it could not be used.The procedure was completed without delay using a s+n backup device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7210425 accu-pass str shuttle 45 deg up used in treatment, has been returned for evaluation.Visual assessment confirms complaint.Monofilament would not advance through accu-pass.An exact root cause cannot be determined with confidence; however factors that could have contributed to the reported event include, excessive force.Ifu confirms instructions, recommendations and precautionary statements for proper use of product.Rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG UP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10212262
Report Number1219602-2020-00964
Device Sequence Number14054594
Product Code LXH
UDI-Device Identifier03596010534460
UDI-Public03596010534460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number7210425
Device Catalogue Number7210425
Device Lot Number2040029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1